My inbox and text messaging has been exploding lately with people asking if their symptoms are withdrawal or something else? Some have gone to addiction specialists only to have been told one of these statements: Benzo withdrawal can’t cause that, you were on too low of a dose to have withdrawal, you weren’t on your benzo long enough to have any withdrawal symptoms, benzo withdrawal doesn’t last this long, I’ve never seen anyone be this sick from withdrawal, you have a serious illness causing your symptoms, you should reinstate your benzo, you have vitamin deficiencies causing your symptoms, stress is causing your symptoms, and my personal favorite….It’s all in your head!

One “expert” here in the San Francisco bay area stared me straight in the eye and challenged me, “Are you going to believe me, a doctor ( he emphasized the word) or strangers on the Internet?” I squirmed in my seat, uncomfortable to confront his authority to his face. I went home, and promised myself to never discuss withdrawal with him again!

The sad fact is that psychiatrists and even “addiction specialists” rarely understand the symptoms of withdrawal or how it can happen to people even on low doses and even on a short period of time. I’ve long ago stopped asking why the medical community is so frightened to look at the truth about these drugs, as it used to frustrate me terribly. Millions of us experienced the exact psychological and physical symptoms due to taking a benzo. It follows logic that we are suffering from the effects of the drug. And, yes, personally I trusted the thousands of benzo sufferers I met via benzobuddies.org. They were living the nightmare. They knew. They understood.

If you are experiencing symptoms that concern you and you want know that it is not caused by an underlying illness, then by all means, see a doctor. But be forewarned and prepared for the doctor to dismiss your claims that your symptoms may be from withdrawal. Know that having to defend yourself may make you anxious and frustrated or rev up your symptoms. Our CNS is quite fragile as we are healing, remember.

Please get support from others who are swimming in the same sea you are. Look for answers from people who are or have been in, your shoes and can share some encouragement with you. You are not going to be in withdrawal forever. Eventually the brain and the body rights itself from the damage the drugs caused.

Please know that I can’t legally tell you if your symptoms are withdrawal or not. I’m not licensed to practice medicine. I can share with you what I experienced and what symptoms have gone away without medication, supplements or vitamins. Time. That is what heals us. Time.

 

 

Need Encouragement?

Need Encouragement?

Get the latest blog posts delivered to your inbox.Β 

You have Successfully Subscribed!